Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1967, Volume 35, Issue 1

The Optimal Volume of Foreign Trade and the Exchange Rate<143:TOVOFT>2.0.CO;2-C
p. 143-153

Andras Nagy, Janos Stahl

This paper discusses a foreign trade optimization model, which minimizes domestic expenditures, subject to the conditions that both the export programs and the substitutable import programs belong to a convex set and that the net revenue from foreign exchange exceed a prescribed limit. It considers the splitting of this question into two separate programming problems: one for export activities, and one for import activities and import substitution. The interrelations between the optimal volume of foreign trade and the marginal exchange rate are shown.

Log In To View Full Content